Aa
A
A
A
Close
Dermatology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Rash that has desiningrated top layer of skin

I am having a serious problem with a rash that has turned into a wound like skin problem.

It started Sunday a week ago. On Saturday I went swimming, took a spa, and steam, came home and worked for 4 hours, showered and went dancing. The next Sunday night I started to develop a rash on my scrotum. The rash looked like red dots and prickley to the touch. Went to the doctor on Monday, proscribed Nizoral powder. Got more uncomfortable and prickley feeling when clothes hit skin. Then went to derm on Tues. He scraped and did not find fungus under the microscope, proscibed nizoral cream anyway and des-owens . By 2 applications, the entire prickley red spots turned beet red where the creams were applied and tremendous sensitivity. Went back the next day to show doctor, he changed me to locoid. By 2 applications of that,I was in more pain. The only thing that lessened pain was applying ice. The skin came off in area where cream was applied. The prickly feeling went away. Stopped using medicine because I had open skin that was beet red, and would go back and forth between sticky and dry and painful(cracky). Skin came off two more days in a row over night. Started to get scared, called doc (out of town), again, proscribed Pednicarbate. Finally on the Monday a week later, went to see two docs. One wants me on diflucin(infectious disease doc), the other wants me on keflex (dermatoligist), and just in case, one wants me to take an antiviral. I have had 3 doctors, an infectious disease doctor and 2 derms in the same office look at it and they seemed puzzled. They took viral swabs and a bacterial swab. No evidence of fungus on slide.  Also I am negative for Herpes 1 and 2 on a PCR test from the past and have not been sexually active since after the test. Dr's. both didn't think this looked at all like herpes and no swollen glands.


Anyway, I am puzzled as the open skin area increased to the area steroids were applied when we used locoid and later prednicarbate and other steroids were applied, so I stopped as the red exposed skin patch became larger. It is currently 1/2" wide by 1 1/2" tall in an oval pattern. Also 2 other small areas nearby that were exposed when using steroids and have open skin, but not growing in size

The main patch of skin exposed in the oval pattern drys out and gets sensitive (crackly), then gets wet and red and the skin turns gummy and sticks to blankets, cloth, etc. It is going back and forth between these stages. Stopped taking showers, not applying anything, started taking difluckin today, but not anti-biotics or anti-viral. Also stopped applying ice 2 1/2 days ago as it was no longer necessary.

The area does not itch, and never itched. The oval area now is basically like a wound that won't heal. And the rest of the border area seem to be holding its integrity, for now.

I am truly puzzled and in need of expert opinions. What do you think about the medicines proscribed. Would you take them all?

Thanks.
3 Responses
242489 tn?1210500813
MEDICAL PROFESSIONAL
This sounds like yeast to me--cortisone creams would aggravate that in the way you describe.  Your doctors may consider doing a yeast culture.  Diflucan makes the most sense to me, and would help clarify your  situation while at the same time probably clearing you up.  I would suggest also using a topical anti-yeast cream and laying off the steroids.

Brest.

Dr. Rockoff
Avatar universal
Coincidentally,

I started using the diflukin 5 hours ago and it has had a dramatically positive and immediate effect. The question is why couldn't my doctors figure this out in the first place. Because it was prickly, and he mixed the nizoral with the steroid creme, I discontinued them both and ended suffering for a week, even after seeing the same doctor 3 times, and 2 other doctors. If I could have only found a doctor as attentive and qualified as you.

Thank You
Avatar universal
That sounds similar to something I have had... on a hot day I developed a rash that blistered up and the top layer of skin would come off extremely easily.  It would weep and stick to sheets, clothes, etc.  The blisters increased in size - I ended up with a raw area about 6cm by 10cm on the back of both thighs, with small other areas of irritation in my elbows and behind my knees.  It wasn't like any excema I have ever had.  I was prescribed a cortisone ointment which didn't seem to do any good and I used pure vitamin E oil on the skin to try to heal it quickly.  I would lose a layer of skin every day or so.  It eventually healed although I still have some very minor areas of irritation... they are very small.  The skin has scarred and I have lots of red patches on the back of both thighs and everywhere I was affected.  I experienced extreme difficulty sitting down and walking, I couldn't train and found it hard to walk up stairs as it would stretch the sores.  
On top of this, it appears to be contagious.  My boyfriend is experiencing what looks to be exactly the same thing, although not in the same places.  His is on the front of his thigh and he has one sore further down his leg, on the inside.  I have no idea what it is and it's very disturbing and very painful...I wonder if it's the same thing...
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions